Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 20, 2017, 11:21 AM CDT for Vernon Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 11:21 AM CDT (16:21 UTC)
- Expired
- May 20, 2017, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
County Vernon Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
807 WWUS84 KLCH 201621 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 1121 AM CDT SAT MAY 20 2017 LAZ027-030-201700- Beauregard LA-Vernon LA- 1121 AM CDT SAT MAY 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEAUREGARD AND SOUTHERN VERNON PARISHES UNTIL NOON CDT... At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near Rosepine, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rosepine, Fort Polk, De Ridder, Deridder, Cravens and Pickering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3083 9344 3100 9350 3120 9306 3088 9296 TIME...MOT...LOC 1621Z 252DEG 20KT 3094 9333 $$ TWH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 20, 6:20 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 20, 6:20 AM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
620 AM CDT Sat May 20 2017
.AVIATION...
Clouds ceilings ranging from 015 to 045 this am w/ streamer
showers developing acrs se Tx and srn La this am. Radar is indcg
a MCS is approaching from the west... projections now have storms
moving into the lakes region of southeast Texas in the next
several hours and into cstl se Tx by the late mrng hrs. This line
of storms is associated with a cool front. This front is expected
to slow as the front transits se Tx and srn La. Storms tdy will
produce gusty winds... low ceilings and low vsby. Conds are
expected to cont thru ss before tapering off.
&&
.PREV DISCUSSION... /issued 510 AM CDT Sat May 20 2017/
DISCUSSION...
An upper level low swinging down into Texas this am is supporting
a line of storms ahead of a cold front this line is approaching
from the west. This line MCS has shown signs of weakening this
morning. This trend is expected to slowly evolve through the late
morning hours. Streaming showers were noted on radar over
southeast texas and southern Louisiana where temps remain in the
mid 70s this am. Skies are expected to remain cloudy through the
morning hours with more storms on tap for this afternoon. Storms
today will produce cloud to ground lightning... brief heavy
rainfall some small hail and gusty winds with the stronger storms.
This cool front is expected to slow and will make the coast of
southern Louisiana late Sunday morning. Showers and thunderstorms
are expected to continue into Monday as the cool front makes its
way offshore. Storms will continue through midweek before ending
as another stronger cool front is expected to push the moisture
off to the east allowing for drier air to push in. Looking at one
to two inches through Wednesday with some locations receiving
upwards to six inches.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 86 70 82 65 / 60 50 60 30
LCH 85 71 85 69 / 60 40 60 30
LFT 86 74 86 70 / 60 40 70 30
BPT 86 72 87 69 / 60 40 60 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 7 AM CDT this morning for
GMZ450-452-455-470-472-475.
&&
AVIATION...19Hazardous weather outlook, May 20, 4:26 AM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 426 AM CDT Sat May 20 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 210930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 426 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers streaming north this morning as a decaying line of storms are beginning to approach from the west. This line of storms is expected to continue to decay over the next several hours. More showers and thunderstorms on tap for the afternoon hours. Storms today will produce cloud to ground lightning and gusty winds along with brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Looking at showers and thunderstorms through the beginning of the week tapering off by midweek. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-210930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 426 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A few showers this morning with showers and thunderstorms during the afternoon into the evening. Storms increasing overnight into Monday. Storms will produce cloud to water lightning and gusty winds. Seas will be higher near storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm threat will continue into midweek before tapering off. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 20, 9:00 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
900 AM CDT SAT MAY 20 2017
TXZ180-259-201500-
Northern Jasper TX-Tyler TX-
900 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TYLER AND NORTHWESTERN
JASPER COUNTIES UNTIL 1000 AM CDT...
At 859 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Huntington to near
Chester. Movement was east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Colmesneil, Chester, Rockland, Ebenezer and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
3103 9448 3103 9447 3104 9444 3110 9410
3087 9410 3086 9462 3101 9466
TIME...MOT...LOC 1359Z 264DEG 24KT 3120 9464 3086 9465
TWHSpecial weather statement, May 20, 11:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1121 AM CDT SAT MAY 20 2017 LAZ027-030-201700- Beauregard LA-Vernon LA- 1121 AM CDT SAT MAY 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEAUREGARD AND SOUTHERN VERNON PARISHES UNTIL NOON CDT... At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near Rosepine, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rosepine, Fort Polk, De Ridder, Deridder, Cravens and Pickering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3083 9344 3100 9350 3120 9306 3088 9296 TIME...MOT...LOC 1621Z 252DEG 20KT 3094 9333 TWH
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:36 PM CDT | Special Weather Statement | LCH | Rapides | 54 min |
| May 20, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 50 min |
| May 20, 5:33 PM CDT | Special Weather Statement | LCH | Beauregard | 27 min |
| May 20, 9:00 AM CDT | Special Weather Statement | LCH | Tyler | 60 min |
| May 20, 3:19 PM CDT | Special Weather Statement | LCH | Tyler | 56 min |
| May 20, 3:54 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 51 min |
| May 20, 6:19 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 56 min |
Nearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.